Suscripción a Biblioteca: Guest
Portal Digitalde Biblioteca Digital eLibros Revistas Referencias y Libros de Ponencias Colecciones
International Journal for Uncertainty Quantification
Factor de Impacto: 4.911 Factor de Impacto de 5 años: 3.179 SJR: 1.008 SNIP: 0.983 CiteScore™: 5.2

ISSN Imprimir: 2152-5080
ISSN En Línea: 2152-5099

Acceso abierto

International Journal for Uncertainty Quantification

DOI: 10.1615/Int.J.UncertaintyQuantification.v1.i1.50
pages 77-98

ON A POLYNOMIAL CHAOS METHOD FOR DIFFERENTIAL EQUATIONS WITH SINGULAR SOURCES

Jae-Hun Jung
Department of Mathematics, State University of New York at Buffalo, USA
Yunfei Song
Department of Mathematics, State University of New York at Buffalo, USA

SINOPSIS

Singular source terms in the differential equation represented by the Dirac δ-function play a crucial role in determining the global solution. Due to the singular feature of the δ-function, physical parameters associated with the δ-function are highly sensitive to random and measurement errors, which makes the uncertainty analysis necessary. In this paper we use the generalized polynomial chaos method to derive the general solution of the differential equation under uncertainties associated with the δ-function. For simplicity, we assume the uniform distribution of the random variable and use the Legendre polynomials to expand the solution in the random space. A simple differential equation with the singular source term is considered. The polynomial chaos solution is derived. The Gibbs phenomenon and the convergence of high order moments are discussed. We also consider a direct collocation method which can avoid the Gibbs oscillations on the collocation points and enhance the accuracy accordingly.


Articles with similar content:

LOCALIZED RADIAL BASIS FUNCTIONS AND DIFFERENTIAL QUADRATURE-MESHLESS METHOD FOR SIMULATING COMPRESSIBLE FLOWS
Computational Thermal Sciences: An International Journal, Vol.11, 2019, issue 5
Ebrahim Nabizadeh, Darrell W. Pepper
NEW EXPLICIT METHODS FOR THE NUMERICAL SOLUTION OF DIFFUSION PROBLEMS
Annual Review of Heat Transfer, Vol.1, 1987, issue 1
David J. Evans
A GENERAL FRAMEWORK FOR ENHANCING SPARSITY OF GENERALIZED POLYNOMIAL CHAOS EXPANSIONS
International Journal for Uncertainty Quantification, Vol.9, 2019, issue 3
Xiu Yang, Xiaoliang Wan, Huan Lei, Lin Lin
Solution of Optimization Control Problem under Uncertainty Conditions
Journal of Automation and Information Sciences, Vol.34, 2002, issue 6
Vsevolod M. Kuntsevich
Analytical Synthesis of the Probabilistic Characteristics of One Class of Non-Markovian Processes
Journal of Automation and Information Sciences, Vol.31, 1999, issue 4-5
Sergey V. Sokolov